An upper bound for topological complexity

Michael Farber, Mark Grant, Gregory Lupton, John Oprea (Corresponding Author)

Research output: Contribution to journalArticle

4 Citations (Scopus)
2 Downloads (Pure)

Abstract

In [11], a new approximating invariant TCD for topological complexity was introduced called D-topological complexity. In this paper, we explore more fully the properties of TCD and the connections between TCD and invariants of Lusternik-Schnirelmann type. We also introduce a new TC-type invariant TCf that can be used to give an upper bound for TC,
TC(X) ≤ TCD (X) + 2dimX − k k + 1 ,
where X is a finite dimensional simplicial complex with k-connected universal cover X˜ . The above inequality is a refinement of an estimate given by Dranishnikov [5].
Original languageEnglish
Pages (from-to)109-125
Number of pages17
JournalTopology and its Applications
Volume255
Early online date30 Jan 2019
DOIs
Publication statusPublished - 15 Mar 2019

Keywords

  • topological complexity
  • Lusternik-Schnirelmann categogory
  • Lusternik–Schnirelmann category
  • Topological complexity

Fingerprint Dive into the research topics of 'An upper bound for topological complexity'. Together they form a unique fingerprint.

Cite this